MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 4 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 4 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY
Catalog Number 150610004
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4-the device catalog number is unknown; therefore, udi is unavailable.E3 initial reporter occupation: lawyer.H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, patient underwent total knee joint replacement using attune knee system due to bone on bone arthritis in both knees.After 4 and a half years, patient was experiencing severe and persistent pain, discomfort, swelling, instability and difficulty ambulating.Patient underwent revision on (b)(6) 2023.During surgery, it was observed that the tibial base came free from the tibia with little or no force, cement also did not bond or adhere to the tibial base.Doi: (b)(6) 2017.Dor: (b)(6) 2023.Right knee.Patient is bilateral, please see (b)(4) for the left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received: update ad 15 feb 2024: updated event description: on (b)(6) 2017, the patient had bilateral knee arthroplasty to address bilateral knee osteoarthritis.Depuy components were placed in both knees.On (b)(6) 2023, the patient had a revision right total knee to address aseptic loosening of the tibial component.The indications for surgery noted that the patient began having pain.During the procedure, the surgeon observed some bony overgrowth from the posterior lateral corner.There was no cement attached to the bottom of the tibial tray.The femoral component and insert were removed with no allegation of deficiency.The patella was noted to be well fixed and was retained.The component that were removed were depuy components.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6)2017, the patient had bilateral knee arthroplasty to address bilateral knee osteoarthritis.Depuy components were placed in both knees.On (b)(6) 2023, the patient had a revision right total knee to address the aseptic loosening of the tibial component.Components implanted during the revision on (b)(6) 2023 were depuy products including depuy cement x3.Updated event description: on (b)(6) 2017, the patient underwent total knee joint replacement using the attune knee system due to bone-on-bone arthritis in both knees.After 4 and a half years, the patient was experiencing severe and persistent pain, discomfort, swelling, instability, and difficulty ambulating.The patient underwent revision on (b)(6) 2023, to address the aseptic loosening of the tibial component.
 
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
ATTUNE RP TIB BASE SZ 4 CEM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork IN
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17749443
Report Number1818910-2023-18805
Device Sequence Number17967807
Product Code NJL
UDI-Device Identifier10603295042587
UDI-Public10603295042587
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/14/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150610004
Device Lot Number8503997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer12/27/2023
01/11/2024
02/15/2024
Not provided
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date01/10/2024
01/11/2024
02/28/2024
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL DOME PAT 35MM; ATTUNE PS FEM RT SZ 5 CEM; ATTUNE PS RP INSRT SZ5 5MM; ATTUNE RP TIB BASE SZ 4 CEM; CEMENT SMARTSET GHV 40G; SMARTSET GHV GENTAMICIN 40G; UNK ATTUNE FEMORAL; UNK ATTUNE KNEE PATELLA; UNK ATTUNE KNEE TIBIAL INSERT; UNK CEMENT; UNK CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale